Jump to content
CrazyBoards.org

I just started taking Epilim/sodium valproate .. can anyone tell me what to expect?


Recommended Posts

Hey cb'ers,

I started on Eplilim tablets last night, 400mg's... It's sodium valproate, I think it might be depakon in the US... Can anyone tell me what to expect? I couldn't really feel it last night after I took it.

JT

Link to comment
Share on other sites

I was in a bad mixed state when I started it, and found after two doses that reduced to a bad depression - which was still bad, just no where near as bad as the mixed state. It completely got rid of racing thoughts, SI, and agitation. I think for most people it does something within a couple of days. I don't take it anymore because, while it's very effective for mania, it tends to push me into depression, though that is not so for everyone.

Link to comment
Share on other sites

for the first two days - headache, feeling a bit sick, very tired.

after a while, this goes away, mostly. i felt a lot calmer, more stable. didnt have side effects but after about 4 months noticed that i was too tired and depressed, which is why i stopped. think i was depressed anyway though.

hope it goes well ;)

Link to comment
Share on other sites

Absolutely great med for anti-manic effects, at least in the absence of ADs.

Downside - weight gain, tiredness, gastrointestinal upset, increased depressive episodes, and still wasn't an effective enough mood stabilizer that I could take ADs with and not start getting elevated. YMMV

edit: spelling sucked

Link to comment
Share on other sites

for the first two days - headache, feeling a bit sick, very tired.

after a while, this goes away, mostly. i felt a lot calmer, more stable. didnt have side effects but after about 4 months noticed that i was too tired and depressed, which is why i stopped. think i was depressed anyway though.

hope it goes well ;)

I'm up to day four and today I've felt like total crap...

Nausea, headache...

To add to this I woke up this morning with a really nasty chest infection which I think is my body reacting to the new meds.

It's really cold in Melbourne at the moment so it might just be a coincidence.

I'm kind of freaking out, I need to move out of my current 1br apartment before June 6th when I get kicked out. I've also got a car to get rid of, a backyard that needs a lot of maintenance as well as a fair bit of maintenance work inside my place.

Link to comment
Share on other sites

for the first two days - headache, feeling a bit sick, very tired.

after a while, this goes away, mostly. i felt a lot calmer, more stable. didnt have side effects but after about 4 months noticed that i was too tired and depressed, which is why i stopped. think i was depressed anyway though.

hope it goes well ;)

I'm up to day four and today I've felt like total crap...

Nausea, headache...

To add to this I woke up this morning with a really nasty chest infection which I think is my body reacting to the new meds.

It's really cold in Melbourne at the moment so it might just be a coincidence.

I'm kind of freaking out, I need to move out of my current 1br apartment before June 6th when I get kicked out. I've also got a car to get rid of, a backyard that needs a lot of maintenance as well as a fair bit of maintenance work inside my place.

Its cold in Brisbane too (well relatively, Melbourne is probably worse)

Its a bit late at night so I'm about to crash otherwise I'd look up the side effects of Sodium Valproate and check about the possibility of lowered white blood cell count and things which can cause infections etc, ah I'm probably worrying needlessly and I don't want to worry you, as you say probably coincidence, but if you keep getting sicker keep an eye out and get blood tests done.

If you can tolerate this stuff just remember to make sure the docs keep an eye on your liver, it can be rough on it. Get a blood test done soon and at least 3 monthly initially and regularly at least 6 monthly after that, checking liver enzymes and FBC etc. Oh thats from memory, not 100% sure I remember those intervals right - crazymeds will probably have some info there. Sorry I'm being a lazy arse and not looking it up for you, I'm off to bed.

I hope you feel better soon

Link to comment
Share on other sites

Adelaide is cold also ;)

yeah, i have a 'flu' kind of thing but i think its from stopping seroquel and starting a new med. its interesting how our bodies react to these things!

i hope your side effects settle down soon.

Link to comment
Share on other sites

Thanx Shadowcat & Berry...

Yeh I looked up the side effects of Epilim and it does list decreased white cell blood count, it's probably a mix of this and cold weather that's made me sick.

I've been in bed all day... I was going to say as sick as a dog but I've always wondered why are dogs sick? lol

So I'll just say I've been in bed all day feeling sorry for myself... Can someone turn up the sun?

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...